Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 103, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2013, 3:54 PM CDT for 4 counties in Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 3:54 PM CDT (20:54 UTC)
- Expired
- May 29, 2013, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grundy County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446
WUUS53 KDMX 292054
SVRDMX
IAC075-083-127-171-292145-
/O.NEW.KDMX.SV.W.0103.130529T2054Z-130529T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
354 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN CENTRAL IOWA...
EASTERN HARDIN COUNTY IN CENTRAL IOWA...
NORTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
NORTHWESTERN TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 445 PM CDT
* AT 352 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF ELDORA TO 6 MILES NORTH OF
MARSHALLTOWN...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRUNDY CENTER...REINBECK...WELLSBURG...BEAMAN...HOLLAND...
GLADBROOK...LINCOLN...MORRISON...STOUT AND DIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4221 9243 4210 9310 4246 9323 4256 9264
4255 9255 4247 9256 4247 9254 4244 9253
4230 9253 4230 9246
TIME...MOT...LOC 2055Z 257DEG 38KT 4248 9296 4213 9283
HAIL...1.00IN
WIND...60MPH
$$
SMALL3 follow-up statements
614
WWUS53 KDMX 292111
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT WED MAY 29 2013
IAC075-083-127-171-292145-
/O.CON.KDMX.SV.W.0103.000000T0000Z-130529T2145Z/
TAMA IA-MARSHALL IA-HARDIN IA-GRUNDY IA-
411 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...
EASTERN HARDIN...NORTHEASTERN MARSHALL AND NORTHWESTERN TAMA COUNTIES
UNTIL 445 PM CDT...
AT 406 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM PARKERSBURG TO 11 MILES SOUTHEAST OF CONRAD...AND
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
REINBECK AND DIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4221 9243 4210 9310 4246 9323 4256 9264
4255 9255 4247 9256 4247 9254 4244 9253
4230 9253 4230 9246
TIME...MOT...LOC 2112Z 257DEG 38KT 4252 9272 4217 9259
HAIL...1.00IN
WIND...60MPH
$$
SMALL523
WWUS53 KDMX 292132
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT WED MAY 29 2013
IAC083-292142-
/O.CAN.KDMX.SV.W.0103.000000T0000Z-130529T2145Z/
HARDIN IA-
432 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARDIN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4221 9243 4213 9288 4252 9285 4256 9264
4255 9255 4247 9256 4247 9254 4244 9253
4230 9253 4230 9246
TIME...MOT...LOC 2132Z 257DEG 38KT 4255 9244 4223 9248
$$
IAC075-127-171-292145-
/O.CON.KDMX.SV.W.0103.000000T0000Z-130529T2145Z/
TAMA IA-MARSHALL IA-GRUNDY IA-
432 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
GRUNDY...NORTHEASTERN MARSHALL AND NORTHWESTERN TAMA COUNTIES UNTIL
445 PM CDT...
AT 430 PM CDT...THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS
WAS LOCATED ALONG A LINE EXTENDING FROM CEDAR FALLS TO 8 MILES
SOUTHEAST OF REINBECK...AND MOVING EAST AT 45 MPH. OTHER STORMS
EXTENDED FARTHER BACK FROM THE LEADING EDGE INTO GRUNDY COUNTY AND
MARSHALL COUNTY AS WELL.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN TAMA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4221 9243 4213 9288 4252 9285 4256 9264
4255 9255 4247 9256 4247 9254 4244 9253
4230 9253 4230 9246
TIME...MOT...LOC 2132Z 257DEG 38KT 4255 9244 4223 9248
HAIL...1.00IN
WIND...60MPH
$$
SMALL413
WWUS53 KDMX 292141
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
441 PM CDT WED MAY 29 2013
IAC075-127-171-292150-
/O.EXP.KDMX.SV.W.0103.000000T0000Z-130529T2145Z/
TAMA IA-MARSHALL IA-GRUNDY IA-
441 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRUNDY...NORTHEASTERN
MARSHALL AND NORTHWESTERN TAMA COUNTIES WILL EXPIRE AT 445 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THIS
WARNED AREA. HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR EASTERN GRUNDY AND EASTERN BUTLER COUNTIES UNTIL 500 PM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4221 9243 4213 9288 4252 9285 4256 9264
4255 9255 4247 9256 4247 9254 4244 9253
4230 9253 4230 9246
TIME...MOT...LOC 2140Z 257DEG 38KT 4257 9233 4225 9237
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:30 PM CDT, 24 minutes earlier.
Area forecast discussion, May 29, 3:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT WED MAY 29 2013 .DISCUSSION... ISSUED AT 329 PM CDT WED MAY 29 2013 FOCUS REMAINS ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL THROUGH FRIDAY. TREMENDOUS MOISTURE ADVECTION WILL PERSIST WELL INTO THURSDAY THEN LIFT BACK INTO THE SOUTHEAST ON FRIDAY. THE PRIMARY UPPER LOW IS LOCATED TO THE NORTHWEST OVER MONTANA AND WYOMING WITH SEVERAL STRONG WAVES YET TO ROTATE AROUND THE BASE. INITIAL WAVE GOING THROUGH THE STATE CURRENTLY WITH AREAS OF SEVERE WEATHER AND HEAVY RAINFALL. THERE SHOULD BE A BREAK FOR A PERIOD THIS EVENING BEFORE THE LOW LEVEL JET STRENGTHENS AGAIN LATE THIS EVENING AND FORCING ANOTHER SURGE OF STRONG MOISTURE ADVECTION INTO THE STATE. THIS FOCUS WILL GRADUALLY SHIFT EAST THROUGH THE DAY THURSDAY. THE PRIMARY ISSUE WILL BE THE SOUTH TO NORTH MOTION OF THE STORMS THROUGH THE PERIOD RESULTING IN TRAINING ACROSS SIMILAR AREAS. PWATS INCREASING TO 1.5 TO 1.75 INCHES DURING THIS PERIOD AND WARM CLOUD DEPTHS NEARING 12 KFT WILL RESULT IN EFFICIENT RAIN PRODUCING STORMS. STILL EXPECT A WIDESPREAD ONE TO THREE INCH RAINFALL WITH LOCAL AMOUNTS EXCEEDING 5 INCHES. SEVERE WEATHER WITH LARGE HAIL WITH THE STRONGER UPDRAFTS NEAR BETTER MID LEVEL LAPSE RATES...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH THE DAY THURSDAY FOR THE HEAVY RAIN THREAT. GIVEN THE CURRENT CONDITIONS AND RECENT HEAVY RAINS...LIFE THREATENING FLASH FLOODING AND SIGNIFICANT RIVER FLOODING MAY OCCUR WITH THIS EVENT. A BAND OF DRIER AIR MOVES IN LATE THURSDAY INTO THURSDAY EVENING WHICH WILL BRING A BREAK FROM WEST TO EAST OVERNIGHT. ONE FINAL SHORT WAVE LIFTS UP LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE LOW LEVEL JET AND MOISTURE ADVECTION WILL BECOME REESTABLISHED WITH ANOTHER ROUND OF THUNDERSTORMS FOCUSED OVER SOUTHERN IOWA. THIS COULD BRING ONE MORE HEAVY RAIN THREAT. DUE TO THE EXPECTED BREAK BEFORE THIS ARRIVES AND A REFOCUS OF THE AREA. ADDITIONAL PRECIPITATION WITH WRAP AROUND UPPER LOW ACTIVITY WILL BE POSSIBLE ENTERING THE FAR NORTHWEST AND IMPACT MAINLY NORTHERN IOWA ON SATURDAY. THE THREAT FOR HEAVY RAIN WILL END BUT STEEPENING LAPSE RATES COULD POSE A HAIL THREAT. THE REMAINDER OF THE FORECAST WILL FEATURE AN UPPER LOW MOVING ACROSS THE NORTHERN PLAINS AND BRING BACK WEST TO SOUTHWEST FLOW TO THE STATE AND THE RETURN OF THUNDERSTORM CHANCES. TEMPERATURES WILL BE GENERALLY BELOW NORMAL. && .AVIATION...29/18Z ISSUED AT 1252 PM CDT WED MAY 29 2013 SCATTERED THUNDERSTORMS ACROSS NORTHWESTERN HALF OF IOWA CURRENTLY ONGOING...WITH THUNDERSTORMS TO BECOME MORE WIDESPREAD BY LATE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS. CIGS ARE EXPECTED TO DROP INTO THE MVFR TO POSSIBLY IFR RANGE WITH THE THUNDERSTORMS. VERY HEAVY RAINFALL IS EXPECTED WITH THE THUNDERSTORMS...THEREFORE A REDUCTION IN VSBYS TO LIFR/IFR IS EXPECTED IF THE HEAVIEST PORTION OF A THUNDERSTORM TRAVELS OVER ONE OF THE TERMINAL SITES. TIMING OF SPECIFIC THUNDERSTORMS AT THE TERMINAL SITES IS UNCERTAIN SO JUST WENT WITH THE VCTS FOR THE PERIOD BEYOND THE CRITICAL TAF PERIOD. ALSO SOUTHERLY WINDS EXPECTED TO BE GUSTY THROUGHOUT THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ADAIR-ADAMS- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DECATUR-EMMET-FRANKLIN-GREENE- GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH- MADISON-MARSHALL-PALO ALTO-POCAHONTAS-POLK-RINGGOLD-SAC-STORY- TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING FOR APPANOOSE-DAVIS-LUCAS-MAHASKA-MARION-MONROE- POWESHIEK-TAMA-WAPELLO-WAYNE. && DISCUSSION...DONAVON AVIATION...BEERENDS
Hazardous weather outlook, May 29, 5:01 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 501 AM CDT WED MAY 29 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-301015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 501 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA TODAY. FROM THIS EVENING THROUGH TONIGHT PERIODS OF MORE WIDESPREAD AND STRONGER THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS MAY LEAD TO FLASH FLOODING OR AREAL FLOODING...ESPECIALLY OVER AREAS THAT HAVE ALREADY SEEN FLOODING THIS WEEK. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE POSSIBLE THURSDAY. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH EARLY FRIDAY. REPORTS OF HEAVY RAINFALL AND ANY FLOODING WOULD ALSO BE APPRECIATED. REV
In the hours before
Special weather statement, May 29, 3:26 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 326 PM CDT WED MAY 29 2013 IAZ060-292230- POLK- 326 PM CDT WED MAY 29 2013 ...SPECIAL WEATHER STATEMENT... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF TRAINING THUNDERSTORMS WITH HEAVY RAINFALL 7 MILES WEST OF DES MOINES. THE LINE OF STORMS IS MOVING NORTH AT 45 MPH. HEAVY DOWNPOURS...AND PONDING OF WATER IN URBAN STREETS ARE POSSIBLE WITH THIS STORM. PONDING OF WATER ON INTERSTATE 35 IN THE CONSTRUCTION AREA NEAR MILLS CIVIC PARKWAY WAS REPORTED. LOCATIONS IMPACTED INCLUDE... URBANDALE... SAYLORVILLE... JOHNSTON... GRIMES... CLIVE... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, May 29, 3:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
327 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 2 NW MAXWELL 41.91N 93.43W
05/29/2013 E0.88 INCH STORY IA TRAINED SPOTTER
WATER ALSO OVER 640TH ST.
&&
SKOWLocal storm report, May 29, 3:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL VALERIA 41.73N 93.32W
05/29/2013 E1.50 INCH JASPER IA TRAINED SPOTTER
&&
SKOWLocal storm report, May 29, 3:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG GREENE 42.90N 92.80W
05/29/2013 BUTLER IA EMERGENCY MNGR
LARGE STEEL OUTBUILDING DESTROYED
&&
SKOWLocal storm report, May 29, 3:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 2 N WAUKEE 41.64N 93.86W
05/29/2013 DALLAS IA COUNTY OFFICIAL
SECTION OF GRAVEL ROAD UNDER WATER.
&&
SKOWLocal storm report, May 29, 3:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 2 NW MINGO 41.79N 93.31W
05/29/2013 E60 MPH JASPER IA LAW ENFORCEMENT
PEA SIZE HAIL ALSO AT THE MOMENT.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Flash Flood Warning | DMX | Wapello | 6 hr |
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 43 min |
| May 28, 7:32 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Decatur, Ringgold, Taylor, Wayne | 6 hr |
| May 28, 7:49 PM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 53 min |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 71 hr |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 36 hr |
| May 29, 12:27 AM CDT | Areal Flood Warning | DMX | Appanoose, Lucas, Mahaska, Monroe, Wapello, Wayne | 8 hr |
| May 29, 12:36 AM CDT | Areal Flood Warning | DMX | Wapello | 8 hr |
| May 29, 5:01 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 41 hr |
| May 29, 11:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 56 hr |
| May 29, 11:11 AM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 34 min |
| May 29, 11:34 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 26 min |
| May 29, 12:51 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 24 min |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 33 min |
| May 29, 2:24 PM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 6 hr |
| May 29, 2:26 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 34 min |
| May 29, 2:36 PM CDT | Severe Thunderstorm Warning | DMX | Hardin, Marshall, Story | 39 min |
| May 29, 2:52 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Madison | 6 hr |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Story | 35 min |
| May 29, 2:58 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 32 min |
| May 29, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 65 min |
| May 29, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 62 min |
| May 29, 3:30 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Jasper, Marshall, Polk, Story | 6 hr |
| May 29, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 59 min |
| May 29, 4:13 PM CDT | Flash Flood Warning | DMX | Polk | 3 hr |
| May 29, 4:16 PM CDT | Flash Flood Warning | DMX | Audubon, Cass, Guthrie | 6 hr |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 44 min |
| May 29, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 40 min |
| May 29, 4:27 PM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 6 hr |
| May 29, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 45 min |
| May 29, 6:55 PM CDT | Areal Flood Warning | DMX | Polk | 12 hr |
| May 29, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.